Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

25 year old having type 1 diabetes, depression and eating disorder. Taking prozac, diazepam, mercilon and insulin. Which medication causes weight gain?

Hi I am a 25 year old type 1 diabetic. I have been for 8 years. I also suffer from mental health issues in which I take anti depressants ( Prozac ) also peraziazine and diazepam for acute times. I take the combined pill mercilon for contraception. I also have an eating disorder Of which I struggle with. I m needing help as im sure either my insulin is making me gain weight or one of the pills are. It s really hard for me being bulimic to control my weight when I m still putting weight on. It s making me alot worse with my mental health as u feel I need to be in control and it s also making my diabetes very hard to control with high levels. This has always been a problem where my diabetes is ranging in high readings. Please help.
Asked On : Wed, 1 Aug 2012
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
You have Type 1 Diabetes as your age is only 25 years and suffering from it for last 8 years .As your body is not making insulin you need to take insulin from outside may be a Basal insulin and a short acting insulin along with major meals, which I hope you must be taking.
you need to keep a calories count because you have behaviour problem manage diabetes in such a way you do not get hypoglycemia which may make you hungry and you may end up taking more .
Antidepressant is Ok but antipsychotic drugs may make diabetes worse and have lot of side effects even damage pancreas, in harmones may raise the level of prolactin. so treat in consultation with a Psychiatrist,Endocrinologist and Behaviour Therapist is needed in your case . yes for contraception use barrier method which would be advisable or if you already have child may go for multiload copper insertion.discuss with Gynaecologist.All the best.
Answered: Wed, 29 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor